Alert archive / Oklahoma / High Wind Warnings in 2019
High Wind Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this high wind warning at Mar 13, 2019, 1:10 AM CDT for 9 counties in Oklahoma. It took effect at Mar 13, 2019, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 1:10 AM CDT (06:10 UTC)
- In effect from
- Mar 13, 2019, 1:00 PM CDT
- Expired
- Mar 13, 2019, 3:37 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WWUS74 KTSA 130610 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 110 AM CDT Wed Mar 13 2019 ...VERY STRONG...POTENTIALLY DAMAGING...WINDS POSSIBLE WEDNESDAY AFTERNOON... OKZ054>057-059>061-064>066-140300- /O.UPG.KTSA.HW.A.0001.190313T1800Z-190314T0000Z/ /O.NEW.KTSA.HW.W.0001.190313T1800Z-190314T0300Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 110 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... The National Weather Service in Tulsa has issued a High Wind Warning, which is in effect from 1 PM this afternoon to 10 PM CDT this evening. The High Wind Watch is no longer in effect. * TIMING...Midday through the evening hours. * WINDS...South winds of 25 to 40 mph with gusts of 55 to 60 mph are expected. * IMPACTS...The high winds may damage trees, cause power outages, and damage some structures. Driving will be hazardous especially for those traveling in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans, campers, trailers, and other high-profile vehicles should be alert to the danger of these high winds, especially when driving along east-west roads, and on bridges and overpasses. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ049-053-058-062-063-067>076-140300- /O.EXT.KTSA.WI.Y.0006.190313T1800Z-190314T0300Z/ Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Ottawa- Mayes-Delaware-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, Clayton, Hugo, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 110 AM CDT Wed Mar 13 2019 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...Midday through the evening hours. * WINDS...South winds of 20 to 30 mph with wind gusts between 40 and 50 mph are expected. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
2 follow-up statements
609 WWUS74 KTSA 131500 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1000 AM CDT Wed Mar 13 2019 ...VERY STRONG...POTENTIALLY DAMAGING...WINDS EXPECTED THIS AFTERNOON... OKZ054>057-059>061-064>066-140300- /O.CON.KTSA.HW.W.0001.190313T1800Z-190314T0300Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 1000 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...Midday through the evening hours. * WINDS...South winds of 25 to 40 mph with gusts of 55 to 60 mph are expected. * IMPACTS...The high winds may damage trees, cause power outages, and damage some structures. Driving will be hazardous especially for those traveling in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans, campers, trailers, and other high-profile vehicles should be alert to the danger of these high winds, especially when driving along east-west roads, and on bridges and overpasses. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ019-020-029-140300- /O.EXA.KTSA.WI.Y.0006.190313T1800Z-190314T0300Z/ Crawford-Franklin-Sebastian- Including the cities of Van Buren, Ozark, Charleston, and Fort Smith 1000 AM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... The National Weather Service in Tulsa has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 10 PM CDT this evening. * TIMING...Midday through the evening hours. * WINDS...South winds of 20 to 30 mph with wind gusts between 40 and 45 mph are expected. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ049-053-058-062-063-067>076-140300- /O.CON.KTSA.WI.Y.0006.190313T1800Z-190314T0300Z/ Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Ottawa- Mayes-Delaware-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, Clayton, Hugo, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1000 AM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...Midday through the evening hours. * WINDS...South winds of 20 to 30 mph with wind gusts between 40 and 50 mph are expected. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
865 WWUS74 KTSA 132037 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 337 PM CDT Wed Mar 13 2019 ...Strong winds expected to continue into the evening... OKZ054>057-059>061-064>066-140600- /O.CAN.KTSA.HW.W.0001.000000T0000Z-190314T0300Z/ /O.EXB.KTSA.WI.Y.0006.000000T0000Z-190314T0600Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 337 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Tulsa has issued a Wind Advisory, which is in effect until 1 AM CDT Thursday. The High Wind Warning has been cancelled. * TIMING...Afternoon and evening hours. * WINDS...Wind gusts between 45 and 55 mph are expected. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. A few brief power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ019-020-029-132145- /O.CAN.KTSA.WI.Y.0006.000000T0000Z-190314T0300Z/ Crawford-Franklin-Sebastian- Including the cities of Van Buren, Ozark, Charleston, and Fort Smith 337 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Tulsa has cancelled the Wind Advisory. Wind gusts are no longer expected to meet criteria across west central Arkansas. Therefore, the advisory will be canceled. $$ ARZ001-010-OKZ058-062-063-067>071-140600- /O.EXT.KTSA.WI.Y.0006.000000T0000Z-190314T0600Z/ Benton-Washington AR-Ottawa-Mayes-Delaware-Wagoner-Cherokee-Adair- Muskogee-McIntosh- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, Stilwell, Muskogee, and Checotah 337 PM CDT Wed Mar 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * TIMING...Afternoon and evening hours. * WINDS...Wind gusts between 40 and 50 mph are expected. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ002-011-OKZ049-053-072>076-140000- /O.EXT.KTSA.WI.Y.0006.000000T0000Z-190314T0000Z/ Carroll-Madison-Pushmataha-Choctaw-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Huntsville, Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 337 PM CDT Wed Mar 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Afternoon hours...tapering off by sunset. * WINDS...Wind gusts to 40 mph are possible. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Lacy
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this high wind warning went out at Mar 12, 11:53 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 12, 11:53 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1153 PM CDT Tue Mar 12 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A line of showers and thunderstorms continues moving east across
the TX panhandle and west TX late this evening. This rain is
expected to move into eastern Oklahoma and northwest Arkansas
early Wednesday morning around 5-7 AM. For the overnight period,
IFR ceilings will be common, along with patchy drizzle or light
showers. Winds may start to increase toward dawn as a warm front,
draped near the Red River, lifts north. After the band of showers
moves through, very strong winds are forecast with wind gusts in
the 30-40 kt range possible by afternoon.
&&
.PREV DISCUSSION... /Issued 941 PM CDT Tue Mar 12 2019/
DISCUSSION...
Most of eastern Oklahoma and northwest Arkansas is seeing a
temporary lull in the precipitation this evening, but a squall
line across western Texas at this time will race east and
northeast overnight and enter eastern Oklahoma late tonight. The
line will weaken as it moves into more stable air, but strong
winds will still be possible with the activity due to the very
strong low level jet. For the update, have lowered pops prior to
09Z, and also lowered overnight lows slightly based on current
conditions.
Update on the way.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 56 73 44 54 / 80 100 0 10
FSM 54 72 47 60 / 20 90 0 0
MLC 58 72 47 58 / 90 100 0 0
BVO 55 73 43 52 / 80 100 0 10
FYV 54 68 44 54 / 20 100 0 0
BYV 52 68 48 54 / 20 90 0 0
MKO 56 70 44 56 / 70 100 0 0
MIO 55 70 44 52 / 30 100 0 10
F10 56 71 45 56 / 90 100 0 0
HHW 58 71 48 62 / 80 90 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 1 PM to 7 PM CDT Wednesday for OKZ049-053-058-
062-063-067>076.
High Wind Watch from Wednesday afternoon through Wednesday
evening for OKZ054>057-059>061-064>066.
AR...Wind Advisory from 1 PM to 7 PM CDT Wednesday for ARZ001-002-010-
011.
&&
AVIATION.....06Hazardous weather outlook, Mar 12, 5:22 PM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
522 PM CDT Tue Mar 12 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
522 PM CDT Tue Mar 12 2019
...DAMAGING NON-THUNDERSTORM WINDS POSSIBLE WEDNESDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After 4 am.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After 4 am.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After Midnight.
DISCUSSION...
A line of thunderstorms developing across parts of eastern New
Mexico and west Texas late this afternoon will move east
overnight, reaching parts of eastern Oklahoma early Wednesday
morning, likely after 4 AM. The line should be on an overall
weakening trend, but with very strong winds just above the
surface, any remaining thunderstorms or even a heavier shower
may lead to damaging wind gusts up to 60 miles an hour, despite
fairly limited instability this far east. In addition, locally
heavy rainfall may occur, which may lead to ponding of water in
typical flood prone areas.
As the line of showers and thunderstorms approaches and finally
passes, southerly winds will increase substantially, with gusts
in the 30 to 35 mile an hour range possible across parts of
eastern Oklahoma prior to sunrise Wednesday.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY through MONDAY...No Hazards.
EXTENDED DISCUSSION...
The line of showers and diminishing thunderstorms will be ongoing
Wednesday morning, pushing east across eastern Oklahoma and into
western Arkansas, with a continued isolated damaging wind and
locally heavy rainfall threat. Widespread 1 to 2 inch rainfall
amounts are likely before the rains move out Wednesday afternoon.
Damaging non-thunderstorm wind gusts will be possible behind the
departing showers and thunderstorms, especially across parts of
eastern Oklahoma along and west of a line from Okemah to Vinita,
where gusts to 60 miles an hour will be possible. Across the rest
of eastern Oklahoma and far northwest Arkansas, gusts in the 40
to 50 mile an hour range may occur through at least late
Wednesday afternoon. Wednesday's wind gusts will be from a
southerly direction. Wind gusts of this nature may cause driving
difficulties, especially on west to east oriented roadways, as
well as the potential for sporadic power outages.
Winds will remain gusty on Thursday, but this time, winds will be
from a westerly direction. Thursday's maximum wind gusts will be
in the 40 to 45 mile an hour range, with areas north of
Interstate 40 most likely to be affected.
Less active weather will follow this strong storm system for the
weekend and into early next week.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:08 AM CDT | Special Weather Statement | TSA | Pawnee | 52 min |
| Mar 13, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
| Mar 13, 6:40 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 50 min |
| Mar 13, 6:59 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Mar 13, 7:30 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 60 min |
| Mar 13, 8:28 AM CDT | Special Weather Statement | TSA | Haskell, LeFlore, Sequoyah | 62 min |
Nearby
High Wind Warnings in Oklahoma, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.